It has been off and on for about 2 weeks. I just assumed it was because I was on a new medication. (Mobic) I'm a former Gastric Bypass patient (8 yrs ago). I quit taking the medication 4 days ago. I thought maybe I had an ulcer but my husband says it sounds like what he went thru when he had gallstones. I was thinking about going to the ER. My BP is normal. I've been stressed out lately due to taking my pre-admission nursing exam so I thought maybe it was stress. I also have IBS. (Irritable Bowel Syndrome) I take medication for it but I wonder if that and the stress are what's doing it. I was thinking about going to the ER but I really can't afford it. Any thoughts?
10 Aug 2012
Could be gallstones, could be your appendix, could be an ovarian cyst, could be your fallopian tubes, could be a whole bunch of things. If the pain is bad, go. Or make an appt with your dr. Chances are if it's been going on for 2 weeks, it's not going away on it's own.
10 Aug 2012
I agree with Lisa, it could be referred pain from a whole bunch of places or it could be pain from the general area. Best guess from what you describe, probably related to a kidney infection, stones or?
Also could be ovaries. Its hard to diagnose without an exam, blood work, ultrasound ...
In my opinion, you need to get checked out. See your PCP or if the pain I'd unrelenting a.d can't see PCP, go to the ER.
10 Aug 2012
Kidneys and gallstones would be UPPER right flank or abdomen pain respectively. Kidney pain is usually felt more in the back flank area to the side of the spine and just below the ribs. Gallstones/gallbladder pain is usually felt in the right upper abdomen, in and under, or near the ribs-the liver and pancreas are both felt in this area too. Ulcers usually cause mid sternal pain. So, if your pain is in the LOWER abdomen, none of these are likely causes (of course they cant be ruled completely out-because of the gastric bypass your anatomy is a little different as far as the stomach and intestines). Lower right abdomen pain can be caused by appendix or an ovary problem. It could very well be your IBS. I had IBS during nursing school and my first few years of Nursing just from pure nerves and stress. I hardly ever have trouble anymore.
My pain was always right lower abdomen and when I had a lower GI series with barium they were able to see the cecum spasm. They thought that may have been what was causing the pain. Unfortunately there are many things that can cause abdominal pain and it is difficult to rule out one or another. With appendicitis, you usually have fever, nausea and vomiting-presenting almost like a stomach flu but the pain keeps getting worse and worse. Ovarian cysts can cause pain in the area of the lower abdomen and so can IBS and you may not have any symptoms other than pain. Stress will most certainly aggravate IBS. Ideally, you should see a Dr and have some tests and imaging done. If you cant afford the ER, it is much cheaper just to go see a gastroenterologist in his office. Only go to the ER if it gets so bad one day, you cant stand it, and then Urgent Care is a better option than the ER because it is much less expensive. Office visits are much less expensive and he/she may be able to try treating symptoms first, like changing your meds around to better treat the IBS. Perhaps you may not even need imaging if you start to feel better with different medicines. Discuss your financial restraints with the Dr and let him know you cant afford any unnecessary tests. Most people never find out much in an ER anyway. They just stabilize you, then send you on your merry way to a specialist to follow up with, to find and treat the actual cause. ER is expensive and most times you wont even get a diagnosis, especially on something chronic. I wouldnt waste my money. If I could, I would just make an appt to see a specialist in his office and go from there. I would start with a gastroenterologist first. Good Luck! I hope you find answers and relief! Best of luck with your nursing! We sure need more nurses! Remeber though, it is a very stressful career! If you have difficulty managing stress, it may not be the career for you. I dont want to discourage you, I just want to give you a heads up so that you dont spend a lot of time only to find out you are going to be miserable.
- Mobic Information for Consumers
- Mobic Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mobic (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... hives on my hands about a week ago and for the past 3 days I've been having bad stomach and lower back pains. I have had a hysterectomy so I ...
2 answers • 5 Aug 2012
I am taking Mobic 15mg for the past 5 days and yesterday my stomach became distended along with upper abdominal pain. I feel like I'm 4 months ...
0 answers • 7 Sep 2015